Jump to content
CrazyBoards.org

Recommended Posts

Thinking about asking to switch from Tegretol to Depakote for bipolar but I'm worried about hair loss and want to see if I can prevent it from ever happening.

I know I've read on this site that "chemically induced" hair loss can be treated more easily than male pattern baldness.

The med page for Depakote suggests a multivitamin with selenium and zinc is sufficient but I'm wondering if there are other methods?

I believe Nizoral (ketoconazole) is supposed to be preventative.

Anybody tried other methods?

Link to comment
Share on other sites

Stress makes my hair fall out a lot.  I'm pretty sure part is from my meds (in sig) but when I am stressed and don't eat well, my hair really thins out.  I have *heard* and read that biotin and selenium help, but I don't know that for a fact other than reading stuff on the internet. 

 

I was taking selenium vitamins for a long time, and actually am pretty sure I lost hair because I was taking way too much (at the time I thought more was better).  Once I stopped taking it, my hair eventually got a little "thicker."  It was still thin but not falling out half as much as it had been.

Link to comment
Share on other sites

I'm not sure you can proactively prevent it from happening. You have to try it, and see if you have that side effect. I never had any hair loss on Depakote, but I know people here who did.

 

I recently had a little hair loss from a med, and started taking biotin. This is anecdotal, of course, but I think it makes a noticeable difference.

 

ETA: Don't take any supplement without asking your pdoc if there are any bad interactions with your meds.

Edited by crtclms
Link to comment
Share on other sites

My hair seems to fall out after a period of instability or stress, more than it does with a med change. I recently bought "hair, skin and nails" vitamins with biotin and a few other things in it. It hasn't been long enough for me to notice a difference, but they taste good anyway :P (gummies)

Link to comment
Share on other sites

My hair seems to fall out after a period of instability or stress, more than it does with a med change. I recently bought "hair, skin and nails" vitamins with biotin and a few other things in it. It hasn't been long enough for me to notice a difference, but they taste good anyway :P (gummies)

 

^^Let us know if that works!  I just saw this for the first time on TV today and thought about getting them.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...